Alert archive / Ohio / Flash Flood Warnings in 2019

Flash Flood Warning 30, NWS Wilmington, OH

July 3, 2019Fayette County, Madison County, Pickaway County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 3, 2019, 5:00 PM EDT for Fayette County, Madison County, Pickaway County, Ohio. It was in force for 104 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2019, 5:00 PM EDT (21:00 UTC)
Expired
Jul 3, 2019, 6:44 PM EDT
In force
104 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Fayette County, OH, Madison County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:00 PM EDTFLOODMount Sterling, OHHIGH WATER REPORTED IN THE MOUNT STERLING AREA. TIME OF EVENT ESTIMATED.
Jul 3, 5:30 PM EDTFLOOD5 Ne Mount Sterling, OHWATER UP TO A RESIDENCE STRUCTURE ALONG LONDON ROAD. TIME OF EVENT ESTIMATED.
Jul 3, 5:30 PM EDTFLOOD6 Nnw Williamsport, OHA PORTION OF STATE RTE 56 CLOSED DUE TO HIGH WATER. TIME OF EVENT ESTIMATED.
Jul 3, 6:15 PM EDTHEAVY RAIN 2.215 Nne New Holland, OHMESONET STATION PCBO1 DEER CREEK LAKE TAILWATER.
Jul 3, 6:30 PM EDTHEAVY RAIN 31 Ese Mount Sterling, OHCO-OP OBSERVER STATION MSTO1 DEER CREEDK LAKE.
Jul 3, 6:47 PM EDTHEAVY RAIN 2.97Mount Sterling, OHMESONET STATION FW1217 MOUNT STERLING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WGUS51 KILN 032100
FFWILN
OHC047-097-129-032300-
/O.NEW.KILN.FF.W.0030.190703T2100Z-190703T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
500 PM EDT Wed Jul 3 2019

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Northeastern Fayette County in central Ohio...
  Western Pickaway County in central Ohio...
  Southeastern Madison County in central Ohio...

* Until 700 PM EDT.

* At 459 PM EDT, radar indicated that thunderstorms had produced
  heavy rain across the warned area. Up to two inches of rain have 
  already fallen. Heavy rain continues to fall with another 1 to 2 
  inches possible. Runoff from this excessive rainfall will cause 
  flash flooding to occur.

* Some locations that will experience flooding include...
  Mount Sterling, Williamsport, New Holland, Deer Creek Lake,
  Chenoweth, Madison Mills, Derby and Pancoastburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 3951 8304 3952 8327 3981 8351 3980 8320

$$

JDR
1 follow-up statement
769 
WGUS71 KILN 032244
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
644 PM EDT Wed Jul 3 2019

OHC047-097-129-032253-
/O.CAN.KILN.FF.W.0030.000000T0000Z-190703T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fayette OH-Pickaway OH-Madison OH-
644 PM EDT Wed Jul 3 2019

...THE FLASH FLOOD WARNING FOR NORTHEASTERN FAYETTE...WESTERN
PICKAWAY AND SOUTHEASTERN MADISON COUNTIES IS CANCELLED...

The heavy rain has ended and flooding is no longer expected to pose 
a threat. However, high water may continue to linger in low-lying 
and flood prone areas through this evening. Continue to heed all 
road closures and high water signs.

Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.

LAT...LON 3951 8304 3952 8327 3981 8351 3980 8320

$$

KC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:46 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 3, 3:46 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
346 PM EDT Wed Jul 3 2019

.SYNOPSIS...
Hot and humid conditions will continue this week with
thunderstorms developing daily through Sunday. A drier pattern
will be in place for Monday and Tuesday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
There is a corridor of thunderstorm activity near Interstate 70.
This storm activity will continue into the evening hours. In
addition thunderstorm activity just south of the Tri-State area
will continue into this evening as well.

Expect additional development between these two features and
also with outflow boundaries colliding there will be additional
development. Isolated strong to damaging wind gusts will be
possible. Heavy rain and flooding will be a concern and with
training of storms over the same areas. In addition moisture
transport vectors show the flow weakening this evening and
therefore the flood threat could increase with time this evening
before storms decrease in coverage overnight. There will be the
potential for some fog overnight in some areas where there has
been heavy rain.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Thursday will be another day of thunderstorms developing
through the day, however the better upper support moves out of
the region a little earlier and therefore thunderstorms have the
potential to decrease in coverage a little earlier. Again,
isolated damaging winds and heavy downpours will be possible
with these storms.

A few heat index values in the middle 90s will be possible on
Thursday, however this will be highly dependent on convective
activity.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
First part of extended the region remains in a pattern for afternoon
and evening convection, sandwiched between a building ridge over the
lower Mississippi valley and shortwave energy over the Great
Lakes region. Continued potential for pulse storms, with some
potential for heavy rain. With increased afternoon clouds and a
less amplified pattern, high temperatures settle back into the
mid 80s.

Frontal boundary then pushes through the region on Saturday,
bringing a more focused potential for thunderstorms. Lingering low
chance of thunderstorms as the system drops to the southeast Sunday,
and then drier conditions as a large upper ridge builds into the
southern plains for the early part of the work week, dominating the
central U.S. The ridge will tend to retrograde slightly as a
vigorous upper low over Quebec once again puts the region in a NW
flow pattern, bringing a return to convection across the region by
mid week.

Daytime high temperatures will slowly increase back to the upper 80s
by mid week.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
There is a corridor of storms from west of KDAY eastward to east
of KCMH. This corridor is expected to have thunderstorm activity
during the afternoon and evening hours before translating to the
south leaving mainly VCSH overnight. Near KCVG is another area
of thunderstorms. Expect this activity to continue to the
northeast as the day progresses and expect several hours of
thunderstorm activity at and near KCVG and KLUK.

These two areas of storms will come together near KILN as the
afternoon progresses and expect additional storm development. As
the storm activity decreases in coverage overnight and leaves
just VCSH across the region cannot rule out some fog
development.

During the day on Thursday expect additional thunderstorm
development towards the end of the TAF period.

OUTLOOK...Thunderstorms possible through Sunday, with the
activity peaking each afternoon. MVFR visibility possible in
thunderstorms.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...Novak
SHORT TERM...Novak
LONG TERM...JDR
AVIATION...Novak
Hazardous weather outlook, Jul 3, 5:01 AM EDT, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
501 AM EDT Wed Jul 3 2019

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-040915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
501 AM EDT Wed Jul 3 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Isolated severe storms are possible with damaging winds and very
heavy rainfall. Afternoon heat index values may reach into the mid
90s.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Isolated severe storms with damaging winds and very heavy rainfall
are possible Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 3, 3:56 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
356 PM EDT WED JUL 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HEAVY RAIN       BEAVERCREEK             39.73N 84.06W
07/03/2019  M1.85 INCH       GREENE             OH   TRAINED SPOTTER

            STORM TOTAL IN 20 MINUTES.

&&

MBP
Local storm report, Jul 3, 4:02 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT WED JUL 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HEAVY RAIN       1 S ENGLEWOOD           39.84N 84.31W
07/03/2019  M2.75 INCH       MONTGOMERY         OH   TRAINED SPOTTER

            RAINFALL IN A 45-MIN SPAN ENDING AT APPROXIMATELY 330 PM.

&&

KC
Special weather statement, Jul 3, 4:03 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
403 PM EDT Wed Jul 3 2019

OHZ060-061-070-032030-
Montgomery OH-Butler OH-Preble OH-
403 PM EDT Wed Jul 3 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PREBLE...NORTHERN
BUTLER AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 430 PM EDT...

At 403 PM EDT, radar indicated a strong thunderstorm over Darrtown,
moving east at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Hamilton, Middletown, Oxford, Monroe, Trenton, South Middletown,
Seven Mile, Williamsdale, Darrtown, Reily, New Miami, College Corner,
Somerville, West Elkton, Jacksonburg, Collinsville, Mcgonigle and
Hueston Woods State Park.

This includes I-75 in Ohio near mile marker 28.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3941 8481 3957 8481 3964 8440 3942 8434
TIME...MOT...LOC 2003Z 253DEG 13KT 3952 8465

KC
Special weather statement, Jul 3, 4:36 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
436 PM EDT Wed Jul 3 2019

OHZ045-046-054-055-063-064-032115-
Delaware OH-Fayette OH-Madison OH-Franklin OH-Pickaway OH-Union OH-
436 PM EDT Wed Jul 3 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN FRANKLIN...
NORTHEASTERN FAYETTE...WESTERN PICKAWAY...SOUTHWESTERN DELAWARE...
EASTERN MADISON AND SOUTHERN UNION COUNTIES IN CENTRAL OHIO UNTIL 515
PM EDT...

At 436 PM EDT, radar indicated strong thunderstorms along a line
extending from near Marysville to near New Holland, moving east at 15
mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Columbus, Dublin, Grove City, Upper Arlington, Hilliard, Marysville,
London, Jefferson, Powell, Plain City, West Jefferson, Mount
Sterling, South Bloomfield, Williamsport, New Holland, New
California, Lake Darby, Grandview Heights, Commercial Point and Fox.

This includes the following Interstates...
 I-70 in Ohio between mile markers 77 and 96.
 I-71 in Ohio between mile markers 82 and 102.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when thunderstorms approach.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4021 8311 3951 8294 3952 8327 3951 8329
      4024 8350
TIME...MOT...LOC 2036Z 280DEG 11KT 4019 8337 3958 8321

KC
Local storm report, Jul 3, 4:44 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
444 PM EDT WED JUL 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLOOD            MORAINE                 39.70N 84.23W
07/03/2019                   MONTGOMERY         OH   PUBLIC

            STREET FLOODING OBSERVED IN MORAINE. TIME OF EVENT
            ESTIMATED.

&&

KC
Local storm report, Jul 3, 4:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT WED JUL 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLASH FLOOD      TROTWOOD                39.80N 84.30W
07/03/2019                   MONTGOMERY         OH   BROADCAST MEDIA

            TWO VEHICLES TRAPPED IN HIGH WATER ON SALEM AVENUE
            REQUIRING RESCUE.

0415 PM     FLOOD            4 NNW CIRCLEVILLE       39.65N 82.96W
07/03/2019                   PICKAWAY           OH   BROADCAST MEDIA

            NORTH COURT STREET CLOSED DUE TO HIGH WATER BETWEEN BELL
            STATION RD AND US 23.

&&

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:19 PM EDTSpecial Weather StatementILNDelaware26 min
Jul 2, 8:26 PM EDTSpecial Weather StatementILNHocking19 min
Jul 2, 8:43 PM EDTSpecial Weather StatementILNDelaware32 min
Jul 2, 8:58 PM EDTSpecial Weather StatementILNLicking32 min
Jul 2, 9:54 PM EDTSpecial Weather StatementILNLicking36 min
Jul 2, 10:28 PM EDTAreal Flood AdvisoryILNHardin, Logan, Union3 hr
Jul 2, 10:56 PM EDTAreal Flood AdvisoryILNDelaware12 hr
Jul 2, 11:57 PM EDTAreal Flood AdvisoryILNPickaway3 hr
Jul 3, 3:03 AM EDTAreal Flood AdvisoryILNAuglaize, Hardin5 hr
Jul 3, 4:17 AM EDTRiver Flood AdvisoryILNDelaware, Franklin11 hr
Jul 3, 1:09 PM EDTSpecial Weather StatementILNMiami36 min
Jul 3, 1:26 PM EDTSevere Thunderstorm WarningILNMiami, Montgomery34 min
Jul 3, 1:54 PM EDTSpecial Weather StatementILNMiami36 min
Jul 3, 2:31 PM EDTSpecial Weather StatementILNMontgomery, Preble29 min
Jul 3, 2:52 PM EDTAreal Flood AdvisoryILNDarke, Miami, Montgomery, Preble111 min
Jul 3, 3:01 PM EDTSpecial Weather StatementILNMontgomery29 min
Jul 3, 3:11 PM EDTSpecial Weather StatementILNClark34 min
Jul 3, 3:31 PM EDTSpecial Weather StatementILNGreene, Montgomery44 min
Jul 3, 3:39 PM EDTAreal Flood AdvisoryILNClark, Greene, Montgomery109 min
Jul 3, 3:45 PM EDTSpecial Weather StatementILNMadison45 min
Jul 3, 3:52 PM EDTFlash Flood WarningILNGreene, Montgomery73 min
Jul 3, 4:03 PM EDTSpecial Weather StatementILNButler27 min
Jul 3, 4:25 PM EDTAreal Flood AdvisoryILNButler50 min
Jul 3, 4:30 PM EDTAreal Flood AdvisoryILNFayette, Madison, Pickaway3 hr
Jul 3, 4:36 PM EDTSpecial Weather StatementILNMadison, Pickaway39 min
Jul 3, 4:38 PM EDTAreal Flood AdvisoryILNWarren3 hr
Jul 3, 6:13 PM EDTAreal Flood AdvisoryILNHighland, Pike, Ross3 hr

Nearby

Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.